MAUDE Adverse Event Report: ETHICON INC. VICRYL RAPIDE SUTURE 36"(90CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL RAPIDE SUTURE 36"(90CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VR945
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, that a patient underwent an unknown procedure on (b)(6) 2023.And suture was used.During the procedure when taking out the suture from the package, the needle was detached from the suture immediately.It was not a control release needle.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested, but unavailable: what is the lot number? unk.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigation summary: the product was returned for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined, that one paper lid, one winding former with several suture pieces and one detached needle, that pertains to the product code vr945 were received for evaluation.Upon visual assessment of the suture, it was observed, that the strand has begun with a degradation process caused by exposure to the environment.This condition contributes to the needle separating from the suture.In addition, the foil was not returned for evaluation.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred, during the use of the device, that we were unable to duplicate during our laboratory analysis.

Brand Name
VICRYL RAPIDE SUTURE 36"(90CM) 2-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert- koch strass1
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16998469
Report Number2210968-2023-03826
Device Sequence Number16757506
Product Code GAM
UDI-Device Identifier10705031133358
UDI-Public10705031133358
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Model NumberVR945
Device Catalogue NumberVR945
Device Lot NumberLP9DGME0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Initial Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown